Ohio, 2004Damaging Winds in Ohio, June 14, 2004
June 14, 2004 · NWS IWX · 8 events in 5 counties and zones
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 14, 12:58 PM EST, 35 minutes earlier.
Area forecast discussion, Jun 14, 12:58 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 PM EST MON JUN 14 2004
.AVIATION...
THE LINE OF STORMS HAS ALREADY MOVED THROUGH SBN AND JUST CLEAR TO
HIGH VFR CLOUDS ARE TO THE WEST OF SBN. OVERNIGHT THE WIND WILL TURN
TO THE WEST AND THEN ON TUESDAY WILL BE OUT OF THE NORTH TO
NORTHWEST. THAT LINE OF STORMS IS APPROACHING FWA. WILL NOT LAST TOO
LONG BUT THE STORMS CONTAIN HEAVY RAINFALL AND STRONG GUSTY WINDS.
ONCE THIS LINE OF STORMS PASSES...JUST HIGH VFR CLOUDS. WINDS AT FWA
WILL ALSO TURN TO THE WEST OVERNIGHT AND THEN TO THE NORTHWEST TO
NORTH TOMORROW.
&&
.PREVIOUS DISCUSSION...
SHORT TERM...
TODAY AND TONIGHT...
FLOODING/SVR WX MAIN CONCERN ONCE AGAIN. SUBSIDENCE IN WAKE OF WEAK
SFC TROUGH AND UPR LEVEL SHORTWAVE HAS ALLOWED FOR MOSTLY CLEAR
SKIES ACROSS THE AREA. EXPECTING THIS TO CONTINUE THROUGH AT LEAST
THE FIRST PART OF THE MORNING. AFTER THIS ANOTHER TROUGH AND SHORT
WAVE WILL MOVE INTO THE AREA FROM THE EASTERN DAKOTAS. PWATS WILL
INCREASE ONCE AGAIN...WITH EXPECTED VALUES IN THE 1.5 TO 1.75 RANGE
THIS AFTERNOON RESULTING IN K INDICES IN THE MID 30S. SIMILAR TO
YESTERDAY...CONVECTION IS EXPECTED TO DEVELOP BY EARLY AFTERNOON TO
THE IMMEDIATE WEST/NW OF THE AREA AND MOVE INTO THE CWA. WITH SO
MANY ONGOING HYDRO CONCERNS AND FFG VALUES SO LOW IN MANY
AREAS...WILL ISSUE A FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR
ALL BUT NORTHERN TWO TIERS OF COUNTIES. THE NORTH HAS NOT SEEN AS
MUCH RAIN OVER THE PAST 24-36 HOURS AND WHILE THERE MAY BE SOME
LOCAL FLOOD ISSUES...CONCERNS ARE NOT AS GREAT AS THEY ARE IN THE
SOUTH. WILL HIT HWO HARD WITH FLOOD CONCERNS. RISK FOR SEVERE
WEATHER ONCE AGAIN OVER THE AREA AS WELL. CAPES WILL CLIMB TO AROUND
2000 J/KG AS TEMPS RISE INTO THE LOW 80S (850 MB TEMPS AROUND +14)
WITH SFC DEWPTS IN THE UPR 60S. DECENT PVA WITH THE SHORTWAVE AND
DIVERGENCE WITH 110 KT 250 MB JET STREAK PASSING JUST TO THE NORTH
OF THE AREA WILL AID IN DEVELOPMENT AS WELL. WILL CONTINUE MENTION
OF SVR IN HWO...BUT HOLD OFF ON ZONE MENTION.
CHC POPS WILL BE CONFINED TO SE HALF FOR THIS EVE...WITH DRY
CONDITIONS EXPECTED OVERNIGHT. LOWS WILL FALL INTO THE LOW-MID 60S.
COULD BE SOME PATCHY FOG ONCE AGAIN...BUT NOT WORTHY OF MENTION IN
FORECAST AT THIS TIME. HAVE ADJUSTED SKY COVER TO BECOME PARTLY
CLOUDY OVERNIGHT.
LONG TERM..
FEW CHANGES TO GOING GRIDS. FIRST WAVE/FRONT THROUGH EARLY TUESDAY
AND HAVE GONE AHEAD AND REMOVED ALL MENTION TUESDAY. NEXT STRONGER
WAVE/FRONT FOR WEDNESDAY WITH 40 POPS TSRA STILL LOOKING GOOD. SOME
CONCERN LATE IN WEEK WITH MEX POPS HIGH HOWEVER FEEL GFS EXHIBITING
SOME FEEDBACK PROBLEMS WITH EC AND GEM OFFERING MORE TAME SOLUTIONS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR
ZONES INZ008>009...INZ012>018...INZ020...INZ022>027...INZ032>034.
MI...NONE.
OH...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR
ZONES OHZ004>005...OHZ015>016...OHZ024>025.
&&
Hazardous weather outlook, Jun 14, 5:22 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EST MON JUN 14 2004
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-151030-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
522 AM EST MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR SEVERE STORMS THIS AFTERNOON. DAMAGING WIND
GUSTS TO 65 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE.
IN ADDITION RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY LEAD TO
FLOODING OF LOW AREAS...STREETS...STREAMS AND CREEKS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WEDNESDAY AS A COLD FRONT
MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND AGAIN ON
WEDNESDAY.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Jun 14, 1:07 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG SHERWOOD 42.00N 85.24W
06/14/2004 BRANCH MI LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
ALSLocal storm report, Jun 14, 1:09 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG UNION CITY 42.07N 85.14W
06/14/2004 BRANCH MI LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
ALSLocal storm report, Jun 14, 1:10 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG COLDWATER 41.94N 85.00W
06/14/2004 BRANCH MI LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
ALSLocal storm report, Jun 14, 1:14 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 5 NW ANGOLA 41.69N 85.07W
06/14/2004 STEUBEN IN LAW ENFORCEMENT
A COUPLE TREES DOWN.
&&
ALSLocal storm report, Jun 14, 1:15 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ASHLEY 41.53N 85.07W
06/14/2004 DE KALB IN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
ALSLocal storm report, Jun 14, 1:30 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 1 W HILLSDALE 41.93N 84.66W
06/14/2004 HILLSDALE MI LAW ENFORCEMENT
TREE DOWN.
&&
ALSThunderstorm Wind, Williams
- When
- June 14, 1:33 PM EST
- Where
- Williams County, Pioneer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.683, -84.533
Law enforcement reported several trees and power lines down in Pioneer.
Thunderstorm Wind, Williams
- When
- June 14, 1:44 PM EST
- Where
- Williams County, West Unity
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.583, -84.433
Emergency management reported trees and power lines down in West Unity.
Thunderstorm Wind, Fulton
- When
- June 14, 2:05 PM EST
- Where
- Fulton County, 1 mi W of Wauseon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.550, -84.150
Law enforcement reported power poles and lines down west of Wauseon.
Thunderstorm Wind, Fulton
- When
- June 14, 2:10 PM EST
- Where
- Fulton County, 2 mi S of Wauseon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.517, -84.133
Law enforcement reported trees and power lines down south of Wauseon.
Thunderstorm Wind, Paulding
- When
- June 14, 2:24 PM EST
- Where
- Paulding County, Roselms
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -84.417
Law enforcement reported trees down near Roselms.
Thunderstorm Wind, Paulding
- When
- June 14, 2:24 PM EST
- Where
- Paulding County, Antwerp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -84.733
Law enforcement reported power lines down in Antwerp.
Thunderstorm Wind, Putnam
- When
- June 14, 2:29 PM EST
- Where
- Putnam County, 2 mi S of Ottawa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.983, -84.050
Law enforcement reported 15 power poles down south of Ottawa.
Thunderstorm Wind, Henry
- When
- June 14, 2:30 PM EST
- Where
- Henry County, 3 mi SW of New Bavaria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.167, -84.200
Emergency management reported power lines down near New Bavaria.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 14, 2004$547,000 · 61 kt wind · 29 events
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Flash Flood and Flood in Ohio, June 14 to 15, 2004$1.2 million · 2 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events